Alert archive / Wyoming / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 84, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 8, 2001, 6:30 PM MDT for Laramie County, Wyoming. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 8, 2001, 6:30 PM MDT (00:30 UTC)
- Expired
- Jul 8, 2001, 7:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Whole counties
County Laramie County, WY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:37 PM MDT | Thunderstorm Wind 52 E | Cheyenne, WY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:30 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 0.5 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 970 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1568 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -77 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -9.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 090031 SVRCYS WYC021-090130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 630 PM MDT SUN JUL 8 2001 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 730 PM MDT * AT 629 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF FEDERAL...OR ABOUT 20 MILES WEST OF CHEYENNE...MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE WARREN AF BASE AND NORTH CHEYENNE IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM MDT. $$ JR WCJIN-WYSE LAT...LON 4121 10533 4109 10516 4111 10470 4149 10500
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:40 PM MDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 8, 2:40 PM MDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WATCH EXPIRATION DATA BELOW NATIONAL WEATHER SERVICE CHEYENNE WY 240 PM MDT SUN JUL 8 2001 AS YET STORMS ON 88D BEHAVING THEMSELVES...BUT BEST DYNAMICS IS YET TO COME. 18 UTC/NOON MESO-ETA LOOKED VERY GOOD WITH VORTICITY LOBE FROM RIW AREA TO SOUTHWEST CORNER OF WY...TRIGGERING STORMS THAT AREA. LOBE EXTENDED EAST-SOUTHEASTWARD...POSSIBLY TRIGGERING STORMS OVER NORTH LARAMIE RANGE. ALSO DISTURBANCE OVER CENTRAL CO. MESO-ETA AT 21 UTC HAS 350+K THETA-E AXIS EXTENDING NORTHWEST/ SOUTHEAST FROM CYS WITH WEAKER LOBE NORTHWARD INTO GCC AREA. STORMS SO FAR DEFINITELY MULTI-CELLULAR. APPEARS TRIGGER FOR THIS ROUND WILL MOVE EAST OF CWA AROUND 06 UTC/MIDNIGHT. 18 UTC MESO-ETA CONTINUES IDEA OF ANOTHER STRENGTHENING CENTER APPROACHING WY/CO BORDER SOUTH OF LAR AT 12 UTC. FEATURE DOESN/T LIFT NORTH OF CWA UNTIL 00 UTC...SO WILL NEED POSSIBILITY LATE NIGHT/MORNING SHOWERS PLUS THREAT ISOLATED T-STORMS...DESPITE LACK OF QPF ON MESO-ETA FOR THOSE TIME PERIODS. MODELS CONTINUE IDEA OF LONG/WAVE TROUGH/500 MB LOW MOVING INTO GREAT BASIN/MONTANA LATER PERIODS...WHICH AT LEAST WILL ALTER PATTERN SOMEWHAT. WILL GO WITH LIKELY POPS THROUGH MONDAY EVENING...THEN SCATTERED TYPE ONES. TEMPS GUIDANCE GETTING MORE IN SYNC...ONLY A HAIR TOO COOL WITH MAXS/MINS. .EXTENDED DISCUSSION... STRONG UPPER RIDGE WILL CONTINUE OVER THE AREA WITH THE CENTER OF THE HIGH OVER NORTHERN TEXAS. THE HIGH PRESSURE CENTER RETROGRADES INTO THE DESERT SOUTHWEST THROUGH THE PERIOD...LEAVING THE CWA IN SW FLOW ALOFT. SEVERAL SHORT-WAVES WILL MOVE AROUND THE HIGH PRESSURE AND ACROSS THE FORECAST AREA THROUGH THE PERIOD. THIS COMBINED WITH MONSOONAL MOISTURE WILL KEEP THE CWA IN A CHANCE OF DAILY THUNDERSTORMS. STILL NO MAJOR FRONTS ON THE HORIZON...SO PERSISTENCE RULES IN TEMPERATURE FORECAST. .CYS... WY...SVR TSTM WATCH 529 UNTIL 09/03 UTC ZONES 59..60..66>70. NE...SVR TSTM WATCH 529 UNTIL 09/03 UTC ZONES 1>3..19>21..54..55. COX
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:21 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 54 min |
| Jul 8, 8:24 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 66 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.